Instability of Cylindrical Shells Subjected to Axisymmetric Moving Loads

[+] Author and Article Information
G. A. Hegemier

Firestone Flight Sciences Laboratory, California Institute of Technology, Pasadena, Calif.

J. Appl. Mech 33(2), 289-296 (Jun 01, 1966) (8 pages) doi:10.1115/1.3625040 History: Received April 07, 1965; Online September 15, 2011


Using a Donnell-type nonlinear theory and the stability in the small concept of Poincaré, the instability of an infinite-length cylindrical shell subjected to a broad class of axisymmetric loads moving with constant velocity is studied. Special cases of the general loading function include the moving-ring, step, and decayed-step loads. The analysis is carried out with a double Laplace transform, functional-difference technique. Numerical results are presented for the case of the moving-ring load.

Copyright © 1966 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In